Step 4: Read and complete the decision guide to learn more about your symptoms.
Your diarrhea might be a complication of your antibiotic treatment. You should contact your doctor for an evaluation
Because you have recently been treated with antibiotics, your doctor may consider infection with clostridium difficile bacteria to be likely. This infection can develop because C. diff. is unaffected by some common antibiotics, but other competing bacteria types in the colon may be eliminated, clearing room for C. diff. to grow. This infection can be confirmed with stool testing and requires treatment with a specific antibiotic that is active against this bacteria type.
Your doctor is likely to request a stool sample when you arrive, so it may be useful for you to collect a sample at home that could be used for testing. Stool can be examined by a medical laboratory to see if it contains inflammatory cells (fecal leukocytes) that are evidence of pus in the stool. Chemical tests can confirm the presence of blood in the stool.
Your stool sample can also be tested for infections caused by food contamination, including salmonella, shigella, campylobacter, and aggressive strains of e. coli.
Please provide feedback to help us improve the Drugs.com Symptom Checker.
- Abdomen and Pelvis
- See also:
- Acid Reflux Treatment
- Blood in the Urine in Men
- Causes of Impotence
- Colon Cancer Screening
- Constipation in Adults
- Difficulty Passing Urine
- Intestinal Gas Guide
- Loss of Control of Urine in Men
- Lumps or Pain Within the Scrotum
- Nausea and Vomiting
- Painful or Frequent Urination in Men
- Penis Pain, Sores, Discharge or Lumps
- Rectal Bleeding
- Rectal Pain or Itching
- Recurring Abdominal Pain
- Sexual Problems in Men
- Treatment of Impotence
- Understanding New and Severe Abdominal Pain
- Understanding PSA
- Start over